MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A407
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Itching Sensation (1943)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ = 2360 g/m component code: g07002 device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date c-section? what was the tissue condition (normal, thin, calcified, fragile, diseased)? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Are there any photos available? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? please confirm product code and lot number for each suture? surgeon¿s name? related medwatch reports: 2210968-2024-02562, 2210968-2024-02563.
 
Event or Problem Description
It was reported that a patient underwent a c-section on an unknown date and barbed suture was used on the deep fascia.Three months after surgery, the patient came to the hospital complaining of redness and itching at the wound site.The patient was prescribed steroid tape.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: -the patient was a 37-year-old female, 158 cm tall, and 55 kg.-one month after surgery, the patient was found to have no dehiscence, signs of infection, itching, or induration.-three months after surgery, the patient came to the clinic complaining of redness and itching of the wound, and steroid tape (dren-isone-tape tape or eclar plasters) was used.-twelve months after surgery, the wound was healed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure¿-the patient was a 37-year-old female, 158 cm tall, and 55 kg.Date c-section?¿unk.What was the tissue condition (normal, thin, calcified, fragile, diseased)?¿keloid was formed after previous c-section surgery.Please describe any medical/surgical intervention required for this suture event including dates and results.¿streroid tape was prescribed.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation?¿no.Other relevant patient history/concomitant medications?¿no.Were any pre-op cleansing procedures or products changed recently? if yes, please describe.¿unk.Does the patient have a known allergic history to any medical devices, food and/or medication?¿no.Was allergy testing performed? if so, please describe with results.¿unk.Are there any photos available?¿no photo.What is the physician¿s opinion as to the etiology of or contributing factors to this event?¿unk.What is the patient's current status?¿recovered.Please confirm product code and lot number for each suture?=>product codes and lot numbers are unknown.(this is a case described in the amp review (jp_eth_woun_311116).) surgeon¿s name?=>unk.

Brand Name
SFX SYM PDS+ UNI VIO 18IN 0 S/A CT-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18851611
Report Number2210968-2024-02561
Device Sequence Number17937347
Product Code NEW
UDI-Device Identifier10705031227644
UDI-Public10705031227644
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1A407
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer03/11/2024
04/22/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date04/02/2024
04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale
Patient Weight55 KG